Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 1, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Apr 22, 2016, 3:40 AM CDT for 4 counties in Wisconsin. It took effect at Apr 23, 2016, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2016, 3:40 AM CDT (08:40 UTC)
- In effect from
- Apr 23, 2016, 1:00 AM CDT
- Expired
- Apr 23, 2016, 7:22 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156 WWUS73 KARX 220840 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 340 AM CDT FRI APR 22 2016 ...AREAS OF FROST POSSIBLE TONIGHT IN WISCONSIN... .A COOL AIRMASS AND CLEAR SKIES TONIGHT COULD LEAD TO AREAS OF FROST IN THE FAVORED COLDER VALLEYS AND BOGS OF CENTRAL AND WESTERN WISCONSIN EARLY SATURDAY MORNING. THIS COULD IMPACT SENSITIVE PLANTS. A FROST ADVISORY HAS BEEN ISSUED FOR THESE TYPICAL COLDER AREAS FOR THE OVERNIGHT HOURS TONIGHT INTO EARLY SATURDAY. WIZ034-042>044-222145- /O.NEW.KARX.FR.Y.0001.160423T0600Z-160423T1300Z/ JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 340 AM CDT FRI APR 22 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. * TEMPERATURES...LOWS FROM 30 TO 34 * IMPACTS...AREAS OF FROST ARE POSSIBLE WHICH COULD IMPACT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SHEA/WETENKAMP
4 follow-up statements
539 WWUS73 KARX 222011 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 311 PM CDT FRI APR 22 2016 ...AREAS OF FROST POSSIBLE TONIGHT IN WISCONSIN... .A COOL AIRMASS AND CLEAR SKIES TONIGHT COULD LEAD TO AREAS OF FROST IN THE FAVORED COLDER VALLEYS AND BOGS OF CENTRAL AND WESTERN WISCONSIN EARLY SATURDAY MORNING. THIS COULD IMPACT SENSITIVE PLANTS. A FROST ADVISORY HAS BEEN ISSUED FOR THESE TYPICAL COLDER AREAS FOR THE OVERNIGHT HOURS TONIGHT INTO EARLY SATURDAY. WIZ034-042>044-230415- /O.CON.KARX.FR.Y.0001.160423T0600Z-160423T1300Z/ JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 311 PM CDT FRI APR 22 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * TEMPERATURES...LOWS FROM 30 TO 34 * IMPACTS...AREAS OF FROST ARE POSSIBLE WHICH COULD IMPACT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
226 WWUS73 KARX 230158 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 858 PM CDT FRI APR 22 2016 ...AREAS OF FROST EXPECTED IN PORTIONS OF SOUTHWEST AND CENTRAL WISCONSIN TONIGHT... .A COOL AIRMASS AND CLEAR SKIES TONIGHT WILL LEAD TO AREAS OF FROST IN THE FAVORED COLDER VALLEYS AND BOGS OF CENTRAL AND SOUTHWEST WISCONSIN. THIS COULD IMPACT SENSITIVE PLANTS. WIZ034-042>044-231200- /O.CON.KARX.FR.Y.0001.160423T0600Z-160423T1300Z/ JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 858 PM CDT FRI APR 22 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * TEMPERATURES WILL FALL INTO THE LOWER 30S LATE TONIGHT INTO EARLY SATURDAY MORNING. * AREAS OF FROST ARE POSSIBLE WHICH COULD IMPACT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WETENKAMP
523 WWUS73 KARX 230907 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 407 AM CDT SAT APR 23 2016 ...FROST LIKELY OCCURRING EARLY THIS MORNING... .TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER TO MID 30S WITH CALM CONDITIONS IN FAVORED COLDER VALLEYS AND BOGS. FROST WAS LIKELY OCCURRING WHICH COULD IMPACT SENSITIVE PLANTS. WIZ034-042>044-231300- /O.CON.KARX.FR.Y.0001.000000T0000Z-160423T1300Z/ JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 407 AM CDT SAT APR 23 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL BE IN THE LOWER 30S EARLY THIS MORNING. * AREAS OF FROST ARE EXPECTED WHICH COULD IMPACT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SHEA
664 WWUS73 KARX 231222 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 722 AM CDT SAT APR 23 2016 ...TEMPERATURES ARE WARMING... .AS TEMPERATURES WARM THIS MORNING...THE THREAT FOR ADDITIONAL FROST HAS ENDED. WIZ034-042>044-231330- /O.CAN.KARX.FR.Y.0001.000000T0000Z-160423T1300Z/ JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 722 AM CDT SAT APR 23 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE FROST ADVISORY. MORNING LOW TEMPERATURES HAVE ALREADY BEEN REACHED AND IT WILL CONTINUE TO WARM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Apr 22, 2:47 AM CDT, 53 minutes earlier.
Area forecast discussion, Apr 22, 2:47 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 247 AM CDT FRI APR 22 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 247 AM CDT FRI APR 22 2016 MAIN FORECAST CONCERNS IN THE SHORT TERM ARE ON LOW TEMPERATURES AND SOME AREAS OF FROST TONIGHT OVER PORTIONS OF SOUTHWEST INTO CENTRAL WISCONSIN. LATEST WATER VAPOR IMAGERY SHOWED LOW PRESSURE DEPARTING THE UPPER MISSISSIPPI RIVER VALLEY. A COLD FRONT PUSHED THROUGH OVERNIGHT WITH STRATUS MOVING INTO THE REGION IN ITS WAKE. THE STRATUS HAS PRODUCED MOSTLY CLOUDY SKIES ACROSS THE AREA. ALSO A TIGHTENING PRESSURE GRADIENT IS PRODUCING NORTH WINDS OF 10 TO 15 MPH. THE CLOUD COVER AND THE PERSISTENT WINDS SHOULD KEEP FOG FROM FORMING DESPITE THE LOW DEW POINT DEPRESSION EARLY THIS MORNING. HIGH PRESSURE BUILDS IN THIS AFTERNOON INTO TONIGHT PROVIDING MOSTLY SUNNY TO MOSTLY CLEAR SKIES ALONG WITH LIGHT AND VARIABLE WINDS. CLEAR SKIES TONIGHT ALONG WITH LIGHT TO CALM WINDS WILL SET THE STAGE FOR AREAS OF FROST ACROSS PORTIONS OF SOUTHWEST INTO CENTRAL WISCONSIN. PLAN ON OVERNIGHT LOWS RANGING FROM THE LOWER 40S ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA TO THE LOWER TO MID 30S OVER CENTRAL WISCONSIN. A FROST ADVISORY WILL BE IN EFFECT TONIGHT FROM 1 AM THROUGH 8 AM SATURDAY MORNING FOR JACKSON...MONROE...JUNEAU...AND ADAMS COUNTY. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 247 AM CDT FRI APR 22 2016 ON SATURDAY...WE WILL SEE INCREASING SOUTHERLY WINDS AND CLOUDS AS A TROUGH PUSHES ACROSS THE ROCKIES AND GULF MOISTURE EDGES NORTHEASTWARD. THE MOISTURE RETURN WILL BE SLOW TO MAKE IT INTO WESTERN AND CENTRAL WISCONSIN...SO WE COLD SEE SOME AFTERNOON RELATIVE HUMIDITY VALUES FALL TO AROUND 30 TO 35 PERCENT. WITH THE RECENT PRECIPITATION AND COOLER TEMPERATURES...ALONG WITH GREEN UP IN FULL SWING...WE SHOULD NOT SEE ANY MAJOR FIRE WEATHER CONCERNS. AS LOW PRESSURE EDGES ACROSS THE NORTHERN PLAINS...A WARM FRONT IS EXPECTED TO SITUATE ITSELF ACROSS CENTRAL MINNESOTA THROUGH NORTHERN WISCONSIN. THERE ARE SOME SIGNALS THAT THIS FRONT COULD SET UP CLOSER TO THE INTERSTATE 90 CORRIDOR. SHORTWAVES MOVING THROUGH ALONG WITH INCREASING 850 MB MOISTURE TRANSPORT...WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE AREA...ESPECIALLY NEAR THE WARM FRONT. THE MAIN FRONTAL BOUNDARY TO WATCH FOR IMPACTFUL WEATHER WILL BE SUNDAY AFTERNOON INTO SUNDAY EVENING WHEN A COLD FRONT IS EXPECTED TO PUSH THROUGH THE REGION. 0-6 KM BULK SHEAR INCREASES ACROSS THE AREA ON SUNDAY AS THE FRONT PUSHES IN...BUT THE BIG QUESTION IS HOW MUCH CAPE WILL BE BUILD AHEAD OF IT. THIS WILL ALL RIDE ON HOW MUCH MOISTURE RETURN WE SEE AND THE DEW POINT RESPONSE. IF WE CAN BUILD THE MOISTURE INTO THE REGION...WE COULD SEE A FEW STRONGER THUNDERSTORMS. THERE IS TOO MUCH UNCERTAINTY AT THIS POINT TO DETERMINE IF SEVERE THUNDERSTORMS WOULD BE A POSSIBILITY. THE GFS AND NAM ARE ALSO SHOWING SOME MAJOR DIFFERENCES IN TIMING THE LOW THROUGH THE REGION. THE GFS IS SHOWING A DEEPER AND FASTER LOW VERSUS THE NAM. SO SOME DETAILS TO BE WORKED OUT YET. IN THE WAKE OF THIS SYSTEM WE LOOK TO ENTER A COOLER PERIOD AS HIGH PRESSURE EDGES IN FROM THE NORTH MONDAY NIGHT INTO TUESDAY. THERE ARE SIGNALS IN THE EXTENDED FORECAST MODELS SUGGESTING ANOTHER LOW COLD APPROACH FROM THE SOUTHWEST TUESDAY NIGHT THROUGH THE WEDNESDAY BRINGING MORE CHANCES FOR SHOWERS AND POSSIBLY THUNDERSTORMS. DRY WEATHER THEN LOOKS TO RETURN FOR THE END OF THE WEEK...BUT IT LOOKS LIKE IT WILL REMAIN ON THE COOL SIDE WITH HIGHS IN THE MID 50S TO AROUND 60. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1137 PM CDT THU APR 21 2016 A PERIOD OF MVFR CEILINGS IS EXPECTED TONIGHT IN STRATUS WITH CLOUD BASES OF 1500 TO 2500 FT. THE STRATUS WILL THEN SHIFT SOUTH OF THE TAF SITES BY MID TO LATE MORNING ON FRIDAY GIVING WAY TO VFR CONDITIONS AND MOSTLY SUNNY SKIES. LOOK FOR WINDS TO BECOME LIGHT AND VARIABLE LATE FRIDAY AFTERNOON INTO FRIDAY EVENING AS HIGH PRESSURE BUILDS INTO THE AREA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR WIZ034-042>044. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...WETENKAMP
Hazardous weather outlook, Apr 21, 9:06 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 906 PM CDT THU APR 21 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 906 PM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES RETURN FROM LATE SATURDAY NIGHT INTO MONDAY. THE HIGHER CHANCES WILL BE SUNDAY AND SUNDAY NIGHT AND MAINLY SOUTH OF A LAKE CITY MINNESOTA TO BLACK RIVER FALLS WISCONSIN LINE. IT IS TOO EARLY TO DISCERN IF THESE STORMS WILL BE SEVERE OR NOT. ANOTHER CHANCE OF THUNDERSTORMS RETURNS FOR LATE TUESDAY NIGHT AND WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE RISK WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
Nearby
Frost Advisories in Wisconsin, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.